Affordable Access

Recurrent acute hepatitis following the use of factor VIII concentrates.

Authors
  • Myers, T J
  • Tembrevilla-Zubiri, C L
  • Klatsky, A U
  • Rickles, F R
Type
Published Article
Journal
Blood
Publication Date
May 01, 1980
Volume
55
Issue
5
Pages
748–751
Identifiers
PMID: 6767508
Source
Medline
License
Unknown

Abstract

During a 3-yr period, a patient with hemophilia A experienced 5 episodes of acute hepatitis within 7-16 days following 5 separate infusions of factor VIII (FVIII) concentrates. Although the exact mechanism of the recurrent hepatitis remains unclear, these episodes most likely represented repeated allergic reactions to an antigenic protein derived from the FVIII concentrates. Although no evidence was found for a specific humoral immune response to FVIII in the circulation of the patient, an isolated cellular immune response was suggested by the finding of in vitro lymphocyte stimulation in response to the FVIII concentrate. This unusual type of posttransfusion hepatitis must be added to the list of adverse responses to FVIII concentrates.

Report this publication

Statistics

Seen <100 times